I have stopped taking my multivitamin.
For the most part I have tried to take one daily over the years. I’ve tried taking one with food, without food, in the morning, at night. Most of the time I get sick to my stomach. I’ve never thrown up from the multivitamin but I would get that nauseous feeling, stop dead in my tracks and plead for it to pass.
I don’t know why it took me so long to get fed up with this uncomfortable feeling but one day recently I went on Google and typed in “vitamin making me sick.” Within seconds I had found dozens of forums and postings where others (mostly women) talked about experiencing the same problem. It’s the iron in the pill, they said. It was too much for my system and making my stomach upset.
I didn’t want to stop with Dr. Google so I asked my family doctor recently and she immediate said, “If it’s making you feel sick, don’t take it.” Because I have a well-balanced diet and regularly eat fruits and vegetables, she said I should be fine without taking a multivitamin. Whew!
So I tossed these last night. I also realized they expired in January 2012 (whoops)! Cleveland folks will also notice that I bought these before we moved because there are no Kroger stores in Cleveland. Instead I am going to say hello to these two.
I had my blood tested this month and I was in the ‘insufficient range’ for Vitamin D. It’s Cleveland. It’s January. No shocker, my doctor said. So she did recommend I take Vitamin D daily at least in the winter.
In addition I bought some fish oil. I’ve long read the touted health benefits of Omega-3, but I couldn’t stomach the massive liquid filled pills. I found this new product, fish oil gummies, and decided to give it a try.
Do you take a multivitamin? Why or why not?